Warfarin-related nephropathy: a case report
Warfarin-related nephropathy also referred to as anticoagulant-related nephropathy (ACRN) is a type of acute kidney injury (AKI) that may be caused by excessive anticoagulation with warfarin and other anticoagulants.

Despite the well-described histological entity, the clinical course and approach to ACRN in patients requiring life-long anticoagulation are however not well described in the literature.

The authors report a case of 50-year-old woman who was on prolonged anticoagulant therapy post-mitral valve replacement. She presented with AKI, and renal biopsy was suggestive of ACRN. Steroids were given and her creatinine levels reached within the normal range in 2 weeks.

Lessons Learnt:-
- A presumptive diagnosis of ACRN should be made if a severe warfarin coagulopathy is present and if other causes of AKI have been excluded

- In patients with chronic anticoagulant therapy.

- Renal function should be monitored regularly in patients who are on anticoagulant therapy.

Read in detail here: https://pxmd.co/RP1CG
Like
Comment
Share